MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HONEYCOMB; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. HONEYCOMB; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 71674075
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, a honeycomb broke in half.Incident occurred during efip inspection failure.No case reported; therefore, there was no patient involvement.
 
Additional Manufacturer Narrative
The associated device, intended for use in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device is cracked in the middle, rendering the device inoperable.The device was manufactured in 2008 and shows signs of extensive use.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.The device is a reusable instrument that can be exposed to numerous surgeries and cleaning cycles.As plastics are vulnerable and crack may have initiated during use and possible causes could be due to the heating and cooling associated with autoclaving or prolonged use.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Case-2020-00033202-1.

Brand Name
HONEYCOMB
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11103267
Report Number1020279-2020-08134
Device Sequence Number4125704
Product Code LXH
UDI-Device Identifier03596010560711
UDI-Public03596010560711
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71674075
Device Catalogue Number71674075
Device Lot Number08FSP0004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2020
Initial Date Received by Manufacturer 12/11/2020
Supplement Date Received by Manufacturer12/11/2020
Initial Report FDA Received Date12/31/2020
Supplement Report FDA Received Date01/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1